Alert archive / North Carolina / Wind Advisories in 2013
Wind Advisory 4, NWS Newport/Morehead City, NC
NWS Newport/Morehead City, NC issued this wind advisory at Feb 8, 2013, 4:44 AM EST. It was in force for 8 hr.
The area
The counties it named.
The facts
- Issued
- Feb 8, 2013, 4:44 AM EST (09:44 UTC)
- Expired
- Feb 8, 2013, 1:10 PM EST
- In force
- 8 hr
- Issued by
- NWS Newport/Morehead City, NC
The text
As transmitted, in the capitals the NWS used until 2016.
863 WWUS72 KMHX 080944 NPWMHX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC 444 AM EST FRI FEB 8 2013 ...GUSTY WINDS EXPECTED OVER THE OUTER BANKS TODAY... .STRONG LOW PRESSURE WILL CONTINUE DEEPENING AS IT CROSSES EASTERN NC TODAY. SURFACE WINDS WILL SHIFT NORTHWEST ONCE THE LOW PUSHES OFF TO THE NORTHEAST AROUND EARLY AFTERNOON. WINDS WILL STRENGTHEN DUE TO A STRONG GRADIENT BETWEEN THE EXITING LOW AND HIGH PRESSURE BUILDING IN FROM THE WEST. NCZ103-104-082300- /O.NEW.KMHX.WI.Y.0004.130208T0944Z-130208T2300Z/ OUTER BANKS DARE-OUTER BANKS HYDE- INCLUDING THE CITIES OF...KILL DEVIL HILLS...KITTY HAWK... NAGS HEAD...SOUTHERN SHORES 444 AM EST FRI FEB 8 2013 ...WIND ADVISORY IN EFFECT UNTIL 6 PM EST THIS EVENING... THE NATIONAL WEATHER SERVICE IN NEWPORT/MOREHEAD CITY HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL 6 PM EST THIS EVENING. * WINDS...NORTHWEST 25 TO 35 MPH WITH GUSTS UP TO 45 MPH. * TIMING...THROUGH THIS EVENING. * IMPACTS...GUSTY WINDS MAY BLOW AROUND LOOSE OBJECTS AND MAKE DRIVING DIFFICULT FOR HIGH PROFILE VEHICLES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 31 TO 39 MPH OR GUSTS IN EXCESS OF 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$
2 follow-up statements
797 WWUS72 KMHX 081520 NPWMHX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC 1020 AM EST FRI FEB 8 2013 ...GUSTY WINDS EXPECTED OVER THE OUTER BANKS TODAY... .STRONG LOW PRESSURE WILL CONTINUE DEEPENING AS IT EXITS THE NC COASTAL WATERS TODAY. SURFACE WINDS WILL STRENGTHEN DUE TO A STRONG GRADIENT BETWEEN THE EXITING LOW AND HIGH PRESSURE BUILDING IN FROM THE WEST. NCZ103-104-082100- /O.EXT.KMHX.WI.Y.0004.000000T0000Z-130208T2100Z/ OUTER BANKS DARE-OUTER BANKS HYDE- INCLUDING THE CITIES OF...KILL DEVIL HILLS...KITTY HAWK... NAGS HEAD...SOUTHERN SHORES 1020 AM EST FRI FEB 8 2013 ...WIND ADVISORY NOW IN EFFECT UNTIL 4 PM EST THIS AFTERNOON... * WINDS...NORTHWEST 25 TO 35 MPH WITH GUSTS UP TO 45 MPH. * TIMING...THROUGH THIS AFTERNOON. * IMPACTS...GUSTY WINDS MAY BLOW AROUND LOOSE OBJECTS AND MAKE DRIVING DIFFICULT FOR HIGH PROFILE VEHICLES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 31 TO 39 MPH OR GUSTS IN EXCESS OF 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$
363 WWUS72 KMHX 081810 NPWMHX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC 110 PM EST FRI FEB 8 2013 NCZ103-104-081915- /O.CAN.KMHX.WI.Y.0004.000000T0000Z-130208T2100Z/ OUTER BANKS DARE-OUTER BANKS HYDE- INCLUDING THE CITIES OF...KILL DEVIL HILLS...KITTY HAWK... NAGS HEAD...SOUTHERN SHORES 110 PM EST FRI FEB 8 2013 ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN NEWPORT/MOREHEAD CITY HAS CANCELLED THE WIND ADVISORY. WINDS WILL CONTINUE TO SLOWLY DIMINISH AS DEEP LOW PRESSURE MOVES AWAY FROM NORTH CAROLINA. $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Newport/Morehead City, NC wrote its last area forecast discussion before this wind advisory went out at Feb 8, 3:32 AM EST, 1 hour 12 minutes earlier.
Area forecast discussion, Feb 8, 3:32 AM EST, 1 hour 12 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
332 AM EST FRI FEB 8 2013
.SYNOPSIS...
A RAPIDLY DEEPENING LOW PRESSURE SYSTEM WILL MOVE THROUGH EASTERN
NC THROUGH EARLY THIS MORNING. HIGH PRESSURE WILL BUILD INTO THE AREA
FROM THE NORTH SATURDAY THEN SETTLE OFFSHORE SUNDAY AND MONDAY. A
COLD FRONT WILL APPROACH FROM THE WEST MONDAY NIGHT AND SLOWLY MOVE
THROUGH THE AREA ON TUESDAY. HIGH PRESSURE BUILDS IN FROM THE WEST
BY MID WEEK.
&&
.NEAR TERM /TODAY/...
AS OF 320 AM FRI...QUICKLY DEEPENING SURFACE LOW CURRENTLY LOCATED
NEAR FRYING PAN SHOALS/CAPE FEAR REGION OF SE NC. STRONG MID LEVEL
SHORTWAVE/VORTMAX LIFTING NORTH INTO VA/MD. MSAS 3HR PRESSURE FALLS
HAVE BEEN IMPRESSIVE...6-8 MB OVER THE PAST FEW HOURS. DENSE CLOUDS
AND MODERATE TO HEAVY RAINFALL HAS INHIBITED MOST RADIATIONAL
COOLING AND THUS TEMPS HAVE HOVERED IN THE MID 40S INLAND TO MID
50S FOR COASTAL SECTIONS. MODERATE NE WINDS CONTINUE TO IMPACT
EASTERN NC...AND WILL SHIFT NORTH AND NORTHWEST LATER TODAY ONCE
THE LOW PUSHES NE OF THE REGION BUT REMAIN BELOW WIND ADVISORY
CRITERIA.
PRECIP WILL END FROM SW TO NE TODAY AND TRENDED POPS TO REFLECT
LATEST THINKING. ALL SHORT RANGE MODELS IN GOOD AGREEMENT WITH
PRECIP ENDING FOR MOST PLACES BY 18Z ALTHOUGH HELD ONTO SLIGHT
CHANCE OFF THE NORTHERN OBX THROUGH 00Z. WINDS WILL GUST 20-25 MPH
FOR INLAND LOCATIONS TODAY...AND UPWARDS OF 35-40 MPH FOR THE OBX.
CLOUDS WILL DIMINISH FROM SW TO NE THIS AFTERNOON. SKY COVER AND
MODERATE CAA WILL YIELD TEMPS IN THE MID/UPPER 50S TODAY WITH SW
PORTIONS OF THE CWA NEAR 60.
&&
.SHORT TERM /TONIGHT/...
AS OF 325 AM FRI... SKIES WILL CONTINUE TO CLEAR THIS EVENING AND
OVERNIGHT WITH CLEAR CONDITIONS EXPECTED OVERNIGHT. EXPECT DECENT
MIXING WHICH WILL INHIBIT MAXIMUM RADIATIONAL COOLING. EXPECT
TEMPS TO RANGE LOW 30S INLAND TO UPPER 30S NEAR THE OBX. OVERALL
DRY AIRMASS COMBINED WITH BOUNDARY LAYER MIXING WILL PREVENT LOW
STRATUS OR FOG FORMATION TONIGHT.
&&
.LONG TERM /SATURDAY THROUGH THURSDAY/...
AS OF 250 AM FRIDAY...IMPROVING CONDITIONS EXPECTED ON SATURDAY AS
HIGH PRESSURE BUILDING INTO THE AREA FROM THE NORTH LEADS TO SLOWLY
DIMINISHING WINDS AND CLEAR SKIES. TEMPERATURES WILL BE SLIGHTLY
BELOW NORMAL LEVELS IN THE UPPER 40S TO LOWER 50S. THE HIGH CRESTS
OVER THE REGION SATURDAY NIGHT PRODUCING STRONG RADIATIONAL COOLING
CONDITIONS AND COLD LOWS IN THE MIDDLE TO UPPER 20S INLAND AND MID
30S OUTER BANKS. SUNDAY SHOULD BE PLEASANT WITH NEAR NORMAL
TEMPERATURES...LIGHT WINDS AND INCREASING CLOUDS LATE AS HIGH
PRESSURE MOVES OFFSHORE.
LATE SUNDAY NIGHT WILL SEE THE APPROACH OF THE NEXT MID LEVEL TROUGH
WHICH WILL LEAD TO CLOUDY SKIES WITH A CHANCE OF RAIN LATE. THE
FORECAST FOR MONDAY THROUGH WEDNESDAY WILL COMPLICATED BY A SLOW
MOVING COLD FRONT WHICH WILL BE A PARALLEL TO THE UPPER FLOW. THE
MODELS DIFFER ON TIMING AND MOISTURE AMOUNTS WITH THIS SYSTEM. THE
FRONT WILL STALL OVER OR JUST SOUTH OF EASTERN NC TUESDAY WITH A
POSSIBLE WAVE OF LOW PRESSURE DEVELOPING ALONG THE FRONT TUESDAY
NIGHT INTO WEDNESDAY WITH LOW MOVING OFF OF THE COAST. DUE TO THE
LARGE SPREAD IN THE GUIDANCE WILL NOT MAKE ANY CHANGES TO THE
FORECAST AFTER SUNDAY. TEMPERATURES WILL START OUT ABOVE NORMAL
EARLY NEXT WEEK THEN TREND BACK TO NEAR MORE SEASONABLE LEVELS
DURING MIDWEEK.
&&
.AVIATION /08Z FRIDAY THROUGH TUESDAY/...
SHORT TERM /THROUGH FRIDAY/...
AS OF 1250 AM FRI...EXPECT IFR CONDITIONS TO PREVAIL THROUGH
ROUGHLY 13-14Z AS LOW CLOUDS AND MODERATE TO HEAVY RAIN IMPACT THE
TAF SITES. MAINTAINED MENTION OF LOW LEVEL WIND SHEAR AT ALL SITES
DUE TO STRONG/DEEPENING LOW THAT WILL TRAVERSE THE TERMINALS THIS
MORNING...WITH WINDS AROUND 50 KNOTS JUST OFF THE DECK. WINDS
WILL SLOWLY BACK FROM NORTHEAST TO NORTH LATE TONIGHT AND THEN
NORTHWEST EARLY FRIDAY. CONDITIONS WILL IMPROVE TO MVFR/VFR AFTER
AROUND 14Z FRI. WINDS WILL REMAIN GUSTY FRI DUE TO A STRONG
SURFACE GRADIENT BETWEEN HIGH PRESSURE BUILDING IN FROM THE SW AND
A DEEPENING LOW PRESSURE AREA ACROSS NEW ENGLAND.
LONG TERM /FRIDAY NIGHT THROUGH TUESDAY/...
AS OF 240 AM FRIDAY...GUSTY WINDS EARLY SATURDAY WILL SLOWLY SUBSIDE
DURING THE AFTERNOON AS HIGH PRESSURE BUILDS OVER THE REGION.
EXPECTING VFR CONDITIONS OVER THE AREA THROUGH SUNDAY EVENING. THERE
WILL BE A POTENTIAL FOR SUB-VFR CONDITIONS AS A WARM FRONT LIFTS
NORTH THROUGH THE AREA MONDAY MORNING WITH DEEP MOISTURE
OVERSPREADING THE REGION THROUGH TUESDAY.
&&
.MARINE...
SHORT TERM /EARLY THIS MORNING THROUGH FRIDAY/...
AS OF 330 AM FRI...LATEST SURFACE...BUOY...AND SATELLITE DATA
INDICATE A DEEPENING AREA OF LOW PRESSURE JUST OFF THE CAPE FEAR
COAST...MOVING NE TOWARDS THE EASTERN NC COASTAL WATERS. WILL
MAINTAIN GALE WARNINGS FOR ALL WATERS BASED ON RECENT OBS FROM
CLKN7 AND AN 0136Z ASCAT SCATTEROMETER WINDS PASS THAT INDICATED
A WIDE SWATH OF 30 KNOT WINDS FROM NEAR DIAMOND SHOALS SW TO WELL
OFF ONSLOW BAY. SEAS ROSE RAPIDLY EARLIER TONIGHT WITH 41109 JUST
4 MILES OFF THE BEACH NOW REPORTING 8 FEET AND BUOY 41036 30 MILES
OFF ONSLOW BAY RECENTLY REPORTED 14 FEET. SEAS ARE ALSO INCREASE
ACROSS THE CENTRAL AND NORTHERN WATERS...THUS HAVE TAILORED NEAR
TERM SEAS CLOSER TO OBSERVED AND INCREASED BY 1-2 FEET THROUGH THE
NEXT 6-12 HOURS. LATEST RUN OF OUR LOCAL SWAN/NWPS PICKED UP ON
THE INCREASED SEAS AND LOOKS TO BE IN GOOD SHAPE THROUGH THE SHORT
TERM. AS THE LOW PUSHES OFF TOWARDS NEW ENGLAND TODAY...IT WILL
CONTINUE TO DEEPEN RAPIDLY WHICH...WHEN COUPLED WITH STRONG HIGH
PRESSURE BUILDING IN FROM THE WEST...WILL PRODUCE NW GALE FORCE
WINDS FOR THE SOUNDS AND CENTRAL/NORTHERN WATERS THROUGH THE
EVENING HOURS. SEAS WILL REMAIN ELEVATED THROUGH FRI EVENING AS
WELL. GALE WARNINGS WILL LIKELY BE REPLACED FOR SCA HEADLINES THIS
EVENING WITH NW WINDS 20-30 KNOTS AND ELEVATED SEAS 7-10 FT.
LONG TERM /SATURDAY THROUGH TUESDAY/...
AS OF 255 AM FRIDAY....EXPECTING STRONG SMALL CRAFT TO POSSIBLY LOW
END GALE FORCE NORTHERLY WINDS EARLY SATURDAY DUE TO THE TIGHT
GRADIENT BETWEEN HIGH PRESSURE BUILDING INTO THE AREA AND A DEEP LOW
OFF OF THE NEW ENGLAND COAST. WINDS WILL DIMINISH IN THE AFTERNOON
AND EVENING AND SHOULD BE BECOME LIGHT SATURDAY NIGHT AND SUNDAY AS
HIGH PRESSURE CRESTS OVER THE WATERS. AN APPROACHING COLD FRONT LATE
MONDAY WILL PRODUCE SOUTH TO SOUTHWEST FLOW RAMPING UP TO 20 TO 25
KT BY EVENING. WIND SPEED AND DIRECTION TUESDAY WILL BE DEPENDENT ON
TIMING OF THE COLD FRONT ACROSS THE WATERS BUT IT APPEARS THAT THE
FLOW WILL BE SLOWLY DIMINISHING. 7 TO 9 FT SEAS EARLY SATURDAY WILL
SLOWLY SUBSIDE TO 3 TO 5 FT ON SUNDAY AND 2 TO 4 FT SUNDAY NIGHT.
SEAS WILL BUILD TO 5 TO 8 FT BY MONDAY EVENING THEN COULD SUBSIDE TO
3 TO 5 FT TUESDAY.
&&
.TIDES/COASTAL FLOODING...
INCREASING WINDS AND HIGHER THAN NORMAL ASTRONOMICAL TIDES WILL
LEAD TO WATER LEVELS 1 TO 1.5 FT ABOVE NORMAL INTO THE EARLY PART
OF THE WEEKEND. NEARSHORE WAVES ARE EXPECTED TO REMAIN BELOW 8 FT
BUT BREAKING WAVES AND WAVE RUNUP WILL LEAD TO ROUGH SURF AND
POSSIBLE MINOR BEACH EROSION FOR THE NORTHERN OUTER BANKS THROUGH
SATURDAY.
&&
.MHX WATCHES/WARNINGS/ADVISORIES...
NC...HIGH SURF ADVISORY UNTIL 4 PM EST THIS AFTERNOON FOR NCZ103.
MARINE...GALE WARNING UNTIL 7 PM EST THIS EVENING FOR AMZ130-135-150-
152-154.
GALE WARNING UNTIL 3 PM EST THIS AFTERNOON FOR AMZ156-158.
&&
SYNOPSIS...DAG
NEAR TERM...DAG
SHORT TERM...DAG
LONG TERM...JME
AVIATION...JME/DAG
MARINE...JME/DAG
TIDES/COASTAL FLOODING...BTCHazardous weather outlook, Feb 8, 1:08 AM EST, 3 hours 36 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC 108 AM EST FRI FEB 8 2013 NCZ029-044>047-079>081-090>094-098-090615- MARTIN-PITT-WASHINGTON-TYRRELL-MAINLAND DARE-GREENE-BEAUFORT- MAINLAND HYDE-DUPLIN-LENOIR-JONES-CRAVEN-PAMLICO-ONSLOW- 108 AM EST FRI FEB 8 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN NORTH CAROLINA. .DAY ONE...TONIGHT. MODERATE TO HEAVY RAIN IS EXPECTED EARLY THIS MORNING ACROSS EASTERN NORTH CAROLINA. THIS COULD LEAD TO LOCALIZED FLOODING ESPECIALLY IN POOR DRAINAGE AREAS. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. NCZ095-103-104-090615- CARTERET-OUTER BANKS DARE-OUTER BANKS HYDE- 108 AM EST FRI FEB 8 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN NORTH CAROLINA. .DAY ONE...TONIGHT. MODERATE TO HEAVY RAIN EXPECTED TONIGHT ACROSS EASTERN NORTH CAROLINA...WITH GUSTY WINDS ALONG THE COAST. THIS COULD LEAD TO LOCALIZED FLOODING...ESPECIALLY IN POOR DRAINAGE AREAS. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. MODERATE TO STRONG WINDS WILL RESULT IN ROUGH SURF AND POSSIBLE MINOR BEACH EROSION ESPECIALLY OVER THE NORTHERN OUTER BANKS FRIDAY INTO SATURDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
In the hours before
Special weather statement, Feb 8, 1:13 AM EST, 3 hours 31 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC 113 AM EST FRI FEB 8 2013 NCZ092>095-098-104-080900- JONES-CRAVEN-PAMLICO-CARTERET-ONSLOW-OUTER BANKS HYDE- INCLUDING THE CITIES OF...MAYSVILLE...POLLOCKSVILLE...TRENTON... NEW BERN...HAVELOCK...VANCEBORO...ORIENTAL...ALLIANCE...BAYBORO... ARAPAHOE...MINNESOTT BEACH...VANDEMERE...STONEWALL... MOREHEAD CITY...BEAUFORT...EMERALD ISLE...NEWPORT...JACKSONVILLE 113 AM EST FRI FEB 8 2013 ...LOCALLY HEAVY RAINFALL TO CONTINUE NEAR THE COAST THROUGH THE EARLY MORNING HOURS.... A LARGE AREA OF MODERATE TO OCCASIONALLY HEAVY RAINFALL WILL CONTINUE MOVING FROM SOUTHWEST TO NORTHEAST OVER EASTERN NORTH CAROLINA FROM THE CRYSTAL COAST...NORTH TO JACKSONVILLE AND NEW BERN...AND SOUTHEAST TO OCRACOKE THROUGH 4 AM FRIDAY MORNING. RAINFALL AMOUNTS OF UP TO 3 INCHES HAVE ALREADY OCCURRED ALONG THE IMMEDIATE SOUTHEAST COAST AND AN ADDITIONAL INCH OR MORE OF RAIN IS LIKELY IN THE HEAVIER SHOWERS. SOME MINOR FLOODING WILL OCCUR IN LOW-LYING AND POOR DRAINAGE AREAS. MOTORISTS SHOULD BE ALERT FOR DEEP PONDING OF WATER ON ROADWAYS AND ADJUST SPEEDS ACCORDINGLY.
Special weather statement, Feb 8, 3:27 AM EST, 1 hour 17 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC 327 AM EST FRI FEB 8 2013 NCZ045>047-080-081-103-104-081100- WASHINGTON-TYRRELL-MAINLAND DARE-BEAUFORT-MAINLAND HYDE- OUTER BANKS DARE-OUTER BANKS HYDE- INCLUDING THE CITIES OF...PLYMOUTH...COLUMBIA...WASHINGTON... RIVER ROAD...KILL DEVIL HILLS...KITTY HAWK...NAGS HEAD... SOUTHERN SHORES 327 AM EST FRI FEB 8 2013 ...LOCALLY HEAVY RAINFALL TO CONTINUE ALONG COASTAL EASTERN NORTH CAROLINA EARLY THIS FRIDAY MORNING... A LARGE AREA OF MODERATE TO OCCASIONALLY HEAVY RAINFALL CONTINUES TO MOVE NORTHEAST ACROSS EASTERN NORTH CAROLINA WITH THE HEAVIEST RAINS OCCURRING ALONG AND JUST INLAND FROM THE COAST. THESE HEAVY RAINS WILL BE OVERSPREADING THE THE PAMLICO AND ALBEMARLE SOUNDS...THE OUTER BANKS AND ADJACENT INLAND PORTIONS OF EASTERN NORTH CAROLINA THROUGH 6 AM THIS MORNING. OCRACOKE...HATTERAS...SWAN QUARTER...STUMPY POINT PLYMOUTH AND COLUMBIA WILL ALL EXPERIENCE RAIN HEAVY AT TIMES EARLY THIS MORNING. WIDESPREAD 2 TO 3 INCH RAINFALL AMOUNTS HAVE ALREADY OCCURRED OVER COASTAL PORTIONS OF ONSLOW...CARTERET AND CRAVEN COUNTIES WITH SIMILAR AMOUNTS EXPECTED ACROSS THE CENTRAL AND NORTHERN COASTAL REGIONS AS THE RAIN AREA MOVES NORTH. SOME MINOR FLOODING WILL OCCUR IN LOW-LYING AND POOR DRAINAGE AREAS. MOTORISTS SHOULD BE ALERT FOR DEEP PONDING OF WATER AND POOR VISIBILITIES ON ROADWAYS AND ADJUST SPEEDS ACCORDINGLY.
Special weather statement, Feb 8, 4:29 AM EST, 15 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
429 AM EST FRI FEB 8 2013
NCZ103-104-081030-
OUTER BANKS DARE-OUTER BANKS HYDE-
429 AM EST FRI FEB 8 2013
...A STRONG THUNDERSTORM WILL MOVE ACROSS OUTER BANKS DARE AND OUTER
BANKS HYDE COUNTIES THROUGH 530 AM EST...
AT 429 AM EST...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 6 MILES
SOUTHEAST OF HATTERAS FERRY TERMINAL...OR ABOUT 6 MILES SOUTHEAST OF
HATTERAS...MOVING NORTHEAST AT 45 MPH.
SOME LOCATIONS AFFECTED BY THIS STORM INCLUDE...CAPE HATTERAS
LIGHTHOUSE......BUXTON...AVON.
HAZARDS INCLUDE...
GUSTY WINDS OF 40 TO 50 MPH.
HEAVY RAINFALL AND MINOR FLOODING.
SEEK SHELTER IN A NEARBY BUILDING OR VEHICLE. STRONG WINDS ARE
CAPABLE OF KNOCKING DOWN SMALL TREES AND BLOWING AROUND TRASH CANS...
POTTED PLANTS...LAWN FURNITURE AND OTHER LIGHT OUTDOOR OBJECTS.
THIS STORM WILL PRODUCE HEAVY RAINFALL...WHICH WILL CAUSE MINOR
FLOODING OF LOW LYING AREAS INCLUDING DITCHES...CREEKS...ROADWAYS AND
AREAS OF POOR DRAINAGE. AVOID THESE AREAS AND DO NOT CROSS FLOODED
ROADS. MOTORISTS SHOULD ALSO REDUCE DRIVING SPEEDS TO AVOID
HYDROPLANING.
&&
LAT...LON 3522 7553 3523 7560 3516 7584 3517 7585
3521 7576 3520 7575 3522 7571 3524 7568
3523 7566 3527 7560 3529 7552 3544 7550
3547 7550 3548 7551 3549 7549 3557 7548
3568 7551 3570 7548 3555 7546
TIME...MOT...LOC 0929Z 226DEG 40KT 3517 7560
8The office that day
Everything else NWS Newport/Morehead City, NC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 8, 3:00 AM EST | High Surf Advisory | MHX | 17 hr | |
| Feb 8, 4:29 AM EST | Special Weather Statement | MHX | Dare | 61 min |
| Feb 8, 1:09 PM EST | Small Craft Advisory | MHX | 48 hr |
Nearby
Wind Advisories in North Carolina, 2013Every wind advisory in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.